MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that these lots met all pre-release specifications.(b)(4).Also was involved in reportable endoleak: pla320400/13759266, udi# (b)(4) and rlt261412/14368902, udi# (b)(4).Images were sent to gore for analysis and two time-points were available for evaluation: post-implantation cta dated (b)(6) 2017 and intra-operative angiogram dated (b)(6) 2018.The images showed that the proximal aortic extender appears to be ~4.5cm in length.The device overlap of the distal end of the proximal aortic extender (pla320400/13759266) and the proximal portion of the 2nd aortic extender (pla280300/ 14437681) appears to be ~6.7mm.The 2nd aortic extender appears to be 3.3cm in length.The device overlap of the distal end of the 2nd aortic extender and the proximal portion of the excluder® device appears to be ~4.7mm.Contrast can be visualized outside the implanted devices at this distal area of device overlap (pla320400 and pla280300) and at this distal area of device overlap (pla280300 and rlt261412).Intra-operative angiogram imaging appears to show a resolved type iii endoleak with an additional 2 aortic extenders implanted.According to the gore® excluder® aaa endoprosthesis instructions for use, the maximum recommended extension with each aortic extender component is approximately one-half of the extender length inside (1.6 cm or 2.2 cm) and one-half, outside (1.6 cm or 2.2 cm), or proximal to the trunk or aortic extender host component.The proximal three and distal one markers are visible relative to host device and anatomy pre and post-deployment.According to the gore® excluder® aaa endoprosthesis instructions for use, additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Gore recommends that the gore® excluder® aaa endoprosthesis diameter be at least 2 mm larger than the aortic inner diameter (10-21% oversizing) and 1 mm larger than the iliac inner diameter (7-25% oversizing).According to the sizing guidelines for the pla280300 device the aortic inner diameter range is 24 - 26mm.For the pla320400 device the aortic inner diameter range is 27 - 29mm.Reportedly the maximum aortic neck diameter in the landing zone was 24.5 mm.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to improper component placement, endoleak and aneurysm enlargement.Please note that the proximal type i endoleak and reintervention were covered in medwatch# 3007284313-2016-00199, reported on october 12, 2016.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent treatment of an abdominal aortic aneurysm and common iliac artery aneurysm with several gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of the aortic aneurysm/lesion was 43.5mm.Reportedly the maximum aortic neck diameter in the landing zone was 24.5 mm.At the end of the procedure a proximal type i endoleak was identified but left untreated.On (b)(6) 2016, the patient underwent a reintervention procedure whereby two additional gore® excluder® aortic extenders were implanted to treat the proximal type i endoleak.A final angiogram showed resolution of the endoleak.The patient tolerated the procedure.The computed tomography angiography (cta) showed that the maximum diameter of the aortic aneurysm/lesion was 43.5mm (this information was covered by the event# (b)(4), medwatch# 3007284313-2016-00199, reported on october 12, 2016).On (b)(6) 2016, follow-up cta determined that the maximum diameter of aortic aneurysm/lesion was 44mm.It was reported that on (b)(6) 2017, a type iii endoleak was identified due to the disconnection between the aortic components implanted in 2016.On (b)(6) 2017, follow-up cta determined that the maximum diameter of aortic aneurysm/lesion was 49mm.On (b)(6) 2018, the patient underwent the endovascular procedure and two additional aortic components were implanted.No further adverse events have been reported.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8075424
Report Number2953161-2018-00098
Device Sequence Number13886399
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberPLA280300
Device Lot Number14437681
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight130